Entropic fluctuations in \(XY\) chains and reflectionless Jacobi matrices. (English) Zbl 1281.82017

Two of the authors proposed recently a theory of entropic fluctuations in non-equilibrum quantum statistical mechanics, and the main purpose of the present paper is to examine the kinds of results which can be obtained when this theory is applied to the \(XY\) chain, and it deals with entropic functionals. The authors first describe the \(XY\) chain and then they discuss the thermodynamic limit of the confined \(XY\) chain and its entropic functionals by using a finite time Gallavotti-Cohen functional. The obtained results are then tested against the existence of a non-equilibrium steady state.


82C20 Dynamic lattice systems (kinetic Ising, etc.) and systems on graphs in time-dependent statistical mechanics
Full Text: DOI arXiv


[1] Araki, H.: Relative entropy of states of von Neumann algebras. Publ. Res. Inst. Math. Sci. Kyoto Univ. 11, 809 (1975/1976) · Zbl 0326.46031
[2] Araki, H.: Relative entropy of states of von Neumann algebras II. Publ. Res. Inst. Math. Sci. Kyoto Univ. 13, 173 (1977/1978) · Zbl 0374.46055
[3] Araki, H., On the XY-model on two-sided infinite chain, Publ. Res. Inst. Math. Sci. Kyoto Univ., 20, 277, (1984) · Zbl 0544.46040
[4] Araki, H., Master symmetries of the XY model, Commun. Math. Phys., 132, 155, (1990) · Zbl 0718.46049
[5] Araki, H., On an inequality of Lieb and Thirring, Lett. Math. Phys., 19, 167, (1990) · Zbl 0705.47020
[6] Avila, A.: The absolutely continuous spectrum of the almost Mathieu operator (Preprint) · Zbl 1173.82338
[7] Aschbacher, W.; Barbaroux, J.-M., Out of equilibrium correlations in the XY chain, Lett. Math. Phys., 77, 11, (2007) · Zbl 1117.46048
[8] Araki, H.; Barouch, E., On the dynamics and ergodic properties of the XY-model, J. Stat. Phys., 31, 327, (1983) · Zbl 0591.58019
[9] Araki, H.; Ho, T.G., Asymptotic time evolution of a partitioned infinite two-sided isotropic XY chain, Proc. Steklov Inst. Math., 228, 191, (2000) · Zbl 1034.82008
[10] Aschbacher, W.; Pillet, C-A., Non-equilibrium steady states of the XY chain, J. Stat. Phys., 112, 1153, (2003) · Zbl 1032.82020
[11] Aschbacher, W., Jakšić, V., Pautrat, Y., Pillet C.-A.: Topics in non-equilibrium quantum statistical mechanics. In: Attal, S., Joye, A., Pillet, C.-A. (eds.) Open Quantum System III. Recent Developments. Lecture Notes in Mathematics, vol. 1882. Springer, Berlin (2006)
[12] Aschbacher, W.; Jakšić, V.; Pautrat, Y.; Pillet, C.-A., Transport properties of quasi-free fermions, J. Math. Phys., 48, 032101, (2007) · Zbl 1137.82331
[13] Billingsley P.: Probability and Measure. 2nd edn. Wiley, New York (1986) · Zbl 0649.60001
[14] Barouch, E.; McCoy, B.M., Statistical mechanics of the XY model II. spin-correlation functions, Phys. Rev. A, 3, 786, (1971)
[15] Baez J.C., Segal I.E., Zhou Z.: Introduction to Algebraic and Constructive Quantum Field Theory. Princeton University Press, Princeton (1991) · Zbl 0760.46061
[16] Bratteli O., Robinson D.W.: Operator Algebras and Quantum Statistical Mechanics 1. Springer, Berlin (1987) · Zbl 0905.46046
[17] Bratteli O., Robinson D.W.: Operator Algebras and Quantum Statistical Mechanics 2. Springer, Berlin (1996) · Zbl 0903.46066
[18] Bryc, W., A remark on the connection between the large deviation principle and the central limit theorem, Stat. Prob. Lett., 18, 253, (1993) · Zbl 0797.60026
[19] Cohen, E.G.D.; Gallavotti, G., Dynamical ensembles in nonequilibrium statistical mechanics, Phys. Rev. Lett., 74, 2694, (1995)
[20] Carberry, D.M.; Williams, S.R.; Wang, G.M.; Sevick, E.M.; Evans, D.J., The Kawasaki identity and the fluctuation theorem, J. Chem. Phys., 121, 8179-8182, (2004)
[21] Dereziński, J.; De Roeck, W.; Maes, C., Fluctuations of quantum currents and unravelings of master equations, J. Stat. Phys., 131, 341, (2008) · Zbl 1144.82034
[22] Hiai, F.; Petz, D., The Golden-Thompson trace inequality is complemented, Lin. Alg. Appl., 181, 153, (1993) · Zbl 0784.15011
[23] Hume, L.; Robinson, D.W., Return to equilibrium in the XY model, J. Stat. Phys., 44, 829, (1986) · Zbl 0632.46071
[24] Evans, D.J.; Searles, D.J., Equilibrium microstates which generate second law violating steady states, Phys Rev. E, 50, 1645, (1994)
[25] Israel, R.: Convexity in the Theory of Lattice Gases. Princeton Series in Physics. Princeton University Press, Princeton (1979)
[26] Jakšić, V.: Topics in spectral theory. In: Attal, S., Joye, A., Pillet, C.-A. (eds.) Open Quantum Systems I. The Hamiltonian Approach. Lecture Notes in Mathematics, vol. 1880. Springer, Berlin (2006)
[27] Jakšić, V., Kritchevski, E., Pillet, C.-A.: Mathematical theory of the Wigner-Weisskopf atom. In: Dereziński, J., Siedentop, H. (eds.) Large Coulomb Systems. Lecture Notes in Physics, vol. 695. Springer, Berlin (2006) · Zbl 1108.81054
[28] Jakšić, V., Ogata, Y., Pillet, C.-A.: Entropic fluctuations in statistical mechanics II. Quantum dynamical systems (In preparation) · Zbl 0784.15011
[29] Jakšić, V.; Ogata, Y.; Pautrat, Y.; Pillet, C.-A.; Fröhlich, J. (ed.); Salmhofer, M. (ed.); Mastropietro, V. (ed.); De Roeck, W. (ed.); Cugliandolo, L.F. (ed.), Entropic fluctuations in quantum statistical mechanics-an introduction, (2012), Oxford · Zbl 1291.82001
[30] Jakšić, V.; Pillet, C.-A., On entropy production in quantum statistical mechanics, Commun. Math. Phys., 217, 285, (2001) · Zbl 1042.82031
[31] Jakšić, V.; Pillet, C.-A., Mathematical theory of non-equilibrium quantum statistical mechanics, J. Stat. Phys., 108, 787, (2002) · Zbl 1025.82011
[32] Jakšić, V., Pillet, C.-A.: Entropic functionals in quantum statistical mechanics. In: Proceedings of the XVIIth International Congress of Mathematical Physics. Aalborg, Denmark (2012)
[33] Jakšić, V.; Pillet, C.-A; Rey-Bellet, L., Entropic fluctuations in statistical mechanics I. classical dynamical systems, Nonlinearity, 24, 699, (2011) · Zbl 1234.37012
[34] Jordan, P.; Wigner, E., Pauli’s equivalence prohibition, Z. Physik, 47, 631, (1928)
[35] Kurchan, J.: A quantum fluctuation theorem. Arxiv preprint cond-mat/0007360 (2000)
[36] Landon, B.: Master’s thesis, McGill University (In preparation)
[37] Levitov, L.S.; Lesovik, G.B., Charge distribution in quantum shot noise, JETP Lett., 58, 230, (1993)
[38] Lieb, E.; Schultz, T.; Mattis, D., Two solvable models of an antiferromagnetic chain, Ann. Phys., 16, 407, (1961) · Zbl 0129.46401
[39] Lieb, E.; Thirring, W.; Lieb, E. (ed.); Simon, B. (ed.); Wightman, A.S. (ed.), Inequalities for the moments of the eigenvalues of the Schrödinger Hamiltonian and their relation to Sobolev inequalities, (1976), Princeton · Zbl 0342.35044
[40] Matsui, T., On conservation laws of the XY model, Math. Phys. Stud., 16, 197, (1993) · Zbl 0842.35090
[41] McCoy, B.M., Spin correlation functions of the XY model, Phys. Rev, 173, 531, (1968)
[42] Ogata, Y.; Matsui, T., Variational principle for non-equilibrium steady states of XX model, Rev. Math. Phys., 15, 905, (2003) · Zbl 1071.82535
[43] Ohya M., Petz D.: Quantum Entropy and Its Use. Springer, Berlin (2004) · Zbl 0891.94008
[44] Remling, C., The absolutely continuous spectrum of Jacobi matrices, Ann. Math., 174, 125, (2011) · Zbl 1235.47032
[45] Roeck, W., Large deviation generating function for currents in the Pauli-Fierz model, Rev. Math. Phys., 21, 549, (2009) · Zbl 1173.82338
[46] Reed M., Simon B.: Methods of Modern Mathematical Physics, III. Scattering Theory. Academic Press, London (1978) · Zbl 0405.47007
[47] Rondoni, L.; Meḿyi ja-Monasterio, C., Fluctuations in non-equlibrium statistical mechanics: models, mathematical theory, physical mechanisms, Nonlinearity, 20, 1, (2007) · Zbl 1128.82016
[48] Ruelle D.: Statistical Mechanics. Rigorous Result. Benjamin, New York (1969) · Zbl 0177.57301
[49] Ruelle, D., Entropy production in quantum spin systems, Commun. Math. Phys., 224, 3, (2001) · Zbl 1051.82003
[50] Simon B.: The statistical mechanics of lattice gases, I. Princeton University Press, Princeton (1993) · Zbl 0804.60093
[51] Tasaki, S.; Matsui, T., Fluctuation theorem, nonequilibrium steady states and maclennan-zubarev ensembles of a class of large quantum systems, Quantum Prob. White Noise Anal., 17, 100, (2003) · Zbl 1057.82006
[52] Teschl, G.: Jacobi Operators and Completely Integrable Nonlinear Lattices. Mathematical Surveys and Monographs, vol. 72. AMS, Providence (1991) · Zbl 1056.39029
[53] Nenciu, G., Independent electrons model for open quantum systems: Landauer-Büttiker formula and strict positivity of the entropy production, J. Math. Phys., 48, 033302, (2007) · Zbl 1137.82318
[54] Volberg, A.; Yuditskii, P., On the inverse scattering problem for Jacobi matrices with the spectrum on an interval, a finite system of intervals, or a Cantor set of positive length, Commun. Math. Phys., 226, 567, (2002) · Zbl 1019.34082
[55] Yafaev, D.R.: Mathematical Scattering Theory. General Theory. Translated from Russian by J. R. Schulenberger. Translations of Mathematical Monographs, 105. American Mathematical Society, Providence (1992)
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.